Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 124, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 18, 2015, 8:38 PM EDT for Berkeley County, Colleton County, Dorchester County, South Carolina. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2015, 8:38 PM EDT (00:38 UTC)
- Expired
- Jul 18, 2015, 9:34 PM EDT
- In force
- 56 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 101 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 8:43 PM EDT | TSTM WND DMG | 4 Nne Indian Field, SC | SC STATE HWY PATROL REPORTS TREE DOWN ON US HWY 15 NEAR THE INTERSECTION OF DUNCAN CHAPEL RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
579
WUUS52 KCHS 190038
SVRCHS
SCC015-029-035-190145-
/O.NEW.KCHS.SV.W.0124.150719T0038Z-150719T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
838 PM EDT SAT JUL 18 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 945 PM EDT
* AT 838 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES SOUTH OF MANNING TO 6 MILES NORTHWEST OF
INDIAN FIELD...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SAINT GEORGE...INDIAN FIELD...DORCHESTER...ST. GEORGE...
RIDGEVILLE...HARLEYVILLE...BONNEAU AND REEVESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3337 7985 3311 8022 3305 8072 3319 8076
3333 8051 3328 8049 3326 8043 3326 8036
3328 8035 3327 8030 3330 8025 3345 8022
3344 8021 3345 8021 3345 8015 3346 8014
TIME...MOT...LOC 0038Z 285DEG 21KT 3345 8025 3331 8061
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
008
WWUS52 KCHS 190101
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
901 PM EDT SAT JUL 18 2015
SCC015-029-035-190145-
/O.CON.KCHS.SV.W.0124.000000T0000Z-150719T0145Z/
COLLETON SC-DORCHESTER SC-BERKELEY SC-
901 PM EDT SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR COLLETON...DORCHESTER AND BERKELEY COUNTIES...
AT 901 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES SOUTH OF MANNING TO 21 MILES NORTHWEST OF
MONCKS CORNER TO 6 MILES EAST OF INDIAN FIELD TO SAINT GEORGE...
MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SAINT GEORGE...INDIAN FIELD...DORCHESTER...ST. GEORGE...RIDGEVILLE...
HARLEYVILLE...BONNEAU AND REEVESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3337 7985 3311 8022 3305 8072 3319 8076
3333 8051 3328 8049 3326 8043 3326 8036
3328 8035 3327 8030 3330 8025 3345 8022
3344 8021 3345 8021 3345 8015 3346 8014
TIME...MOT...LOC 0101Z 332DEG 14KT 3344 8015 3337 8032 3324 8043 3319
8055
HAIL...<.75IN
WIND...60MPH
$$438
WWUS52 KCHS 190134
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
934 PM EDT SAT JUL 18 2015
SCC015-029-035-190144-
/O.CAN.KCHS.SV.W.0124.000000T0000Z-150719T0145Z/
COLLETON SC-DORCHESTER SC-BERKELEY SC-
934 PM EDT SAT JUL 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR COLLETON...DORCHESTER AND
BERKELEY COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3337 7985 3311 8022 3305 8072 3319 8076
3333 8051 3328 8049 3326 8043 3326 8036
3328 8035 3327 8030 3330 8025 3345 8022
3344 8021 3345 8021 3345 8015 3346 8014
TIME...MOT...LOC 0131Z 285DEG 21KT 3344 8015 3337 8032 3324 8043 3319
8055
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 8:03 PM EDT, 35 minutes earlier.
Area forecast discussion, Jul 18, 8:03 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 803 PM EDT SAT JUL 18 2015 .SYNOPSIS... AN INLAND SURFACE TROUGH WILL PERSIST THROUGH TUESDAY. A WEAK COLD FRONT COULD APPROACH FROM THE NORTH BY THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... MESOSCALE UPDATE...BROKEN LINE OF SHOWERS/TSTMS CONTINUES TO MARCH SOUTH. ACTIVITY IS WEAKENING AS EXPECTED...BUT ELEVATED DCAPE SUGGESTS A CONTINUED RISK FOR ISOLATED SVR TSTMS. INCREASED POP TO 60-80 PERCENT INLAND AND BROUGHT MENTIONABLE POPS SOUTH JUST A BIT PER LATEST HIGH RESOLUTION MODEL OUTPUT. STILL THINK THE SAVANNAH METRO AREA WILL REMAIN DRY. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... ANALYSIS OF THE LARGE SCALE ALOFT SHOWS A LARGE ANTICYCLONE CENTERED OVER THE SOUTHERN GREAT PLAINS AND LOWER MS VALLEY THAT GRADUALLY WEAKENS THROUGH THE EARLY PART OF THE UPCOMING WEEK AS SHORT WAVES TRAVERSE THE NORTHERN STATES. OUR FORECAST ZONES WILL BE SITUATED UNDER THE EASTERN PERIPHERY OF THIS FEATURE SUNDAY...MAYBE EVEN INTO MONDAY...BEFORE THE FLOW TRANSITIONS LOCALLY TO QUASI-ZONAL FOR TUESDAY. AT THE SURFACE WE FIND AN ELONGATED BERMUDA-AZORES HIGH ACROSS FLORIDA...WITH A PRONOUNCED PIEDMONT TROUGH INLAND. WHILE OCCASIONAL MINOR PERTURBATIONS WILL SHIFT OVER OR NEAR THE CWFA...THE MAIN FOCUS FOR FORCING WILL BE DERIVED FROM THE SEA BREEZE...THE INLAND TROUGH AND ANY SMALL-SCALE BOUNDARIES THAT FORM DURING THE HEATING OF THE DAY. THIS WILL SUPPORT MAINLY DIURNALLY DRIVEN SHOWERS/T-STORMS INTO THE 20-30 PERCENT RANGE...MAYBE A LITTLE HIGHER IF THE INLAND TROUGH IS SLIDES IN CLOSER PROXIMITY ON TUESDAY. THE STEERING FLOW IS FROM THE WEST OR NW AND THIS NORMALLY DOESN/T SUPPORT MUCH OF A SEVERE RISK...UNLESS BOUNDARY COLLISIONS MATERIALIZE. PROVIDED THAT NO MESO-SCALE CONVECTIVE COMPLEXES DEVELOP UPSTREAM AND MOVE IN...THE BULK OF THE CONVECTION WILL DIMINISH BEFORE 10PM-MIDNIGHT EACH NIGHT. HOT WEATHER WILL MAKE A RETURN GIVEN 850 MB TEMPS FORECAST AS HIGH AS 21-23C AND 925 MB TEMPS AS GREAT AS 25-28C. PRIOR TO ANY ONSET OF CONVECTION THIS CORRESPONDS TO MAX TEMPS IN THE MID AND UPPER 890S AWAY FROM THE IMMEDIATE COAST...WITH EVEN THE RISK OF A FEW SPOTS HITTING TRIPLE DIGITS. WHEN COMBINED WITH DEW POINTS IN THE LOWER AND MIDDLE 70S THIS REPRESENTS HEAT INDICES AROUND 110 EACH AFTERNOON. IF THE SPATIAL COVERAGE IS SIGNIFICANT ENOUGH AND THESE VALUES WILL OCCUR FOR 2 HOURS OR MORE...THEN A HEAT ADVISORY WOULD BE REQUIRED. FOR THE TIME BEING CONDITIONS LOOK TOO MARGINAL TO HOIST ANY ADVISORIES FOR SUNDAY. NIGHT TIME LOWS ON AVERAGE WILL BE IN THE MID OR UPPER 70S...CLOSER TO 80 ON THE BEACHES AND IN DOWNTOWN CHARLESTON. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... THE CENTER OF THE UPPER RIDGE WILL CONTINUE TO SIT ACROSS THE SOUTHERN PLAINS...SETTING UP A WEST-NORTHWEST FLOW WITHIN AN INCREASINGLY CYCLONIC FLOW THROUGH THE END OF THE WEEK. THE INLAND SURFACE TROUGH WILL REMAIN...PERHAPS BEING REINFORCED BY A FRONT THAT COULD SINK IN FROM THE NORTH THROUGH THE PERIOD. THE OVERALL TREND APPEARS TO BE INCREASING CONVECTIVE CHANCES THROUGH THE LAT WEEK TIME PERIOD...BUT IT/S HARD TO GO MUCH HIGHER THAN 30-40 PERCENT FOR POPS AT THIS POINT. TEMPERATURES REMAIN A BIT ABOVE NORMAL...WITH LOW TO MID 90S THROUGH THE PERIOD. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... KCHS...TSTMS IMPACTING KCAE WILL MOVE SOUTH AND SLOWLY WEAKEN AS THEY APPROACH KCHS. CURRENT RADAR TRENDS SUGGEST TSTMS WILL LIKELY IMPACT THE TERMINAL BEFORE DISSIPATING. WILL CARRY 6SM -TSRA 01-03Z FOR NOW...ALTHOUGH A LAST MINUTE ADJUSTMENT MAY BE MADE AT ISSUANCE TIME TO INTRODUCE MVFR VSBYS BASED LATEST DATA. DEPENDING ON HOW MUCH RAIN FALLS AT KCHS...PATCHY GROUND FOG COULD DEVELOP BEFORE SUNRISE SUNDAY IF ENOUGH CLEARING TAKES PLACE. WILL REEVALUATE THE NEED FOR FOG/LOW STRATUS WITH THE 06Z TAF CYCLE. EXPECT VFR TO PREVAIL FOR THE REMAINDER OF THE 00Z TAF PERIOD. KSAV...VFR. TSTMS MOVING INTO THE SOUTHERN SOUTH CAROLINA MIDLANDS ARE EXPECTED TO REMAIN TO THE NORTH OF THE TERMINAL THIS EVENING. TRENDS ARE BEING WATCHED...HOWEVER. COULD SEE SOME SHALLOW GROUND FOG AT THE TERMINAL PRIOR TO SUNRISE SUNDAY...BUT CONDITIONS ARE NOT AS FAVORABLE FOR FOG/LOW STRATUS UNLIKE THE PAST TWO MORNINGS. EXTENDED AVIATION OUTLOOK...NO WIDESPREAD IMPACTS ARE EXPECTED. && .MARINE... TONIGHT...WEAK PRESSURE PATTERN WILL MAINTAIN WINDS AT OR BELOW 10 KT AND SEAS AT OR BELOW 3 KT THROUGH TONIGHT. SUNDAY THROUGH THURSDAY...THE TYPICAL AND HUMONGOUS SUB-TROPICAL ATLANTIC RIDGE WILL REMAIN ALIGNED EAST-WEST ACROSS FLORIDA INTO THE GULF OF MEXICO...WHILE A PERSISTENT NE-SW ORIENTED TROUGH PREVAILS INLAND. THIS WILL FAVOR SOUTHWESTERLY FLOW ACROSS THE LOCAL WATERS...WITH NORMAL BACKING OF WINDS DURING THE AFTERNOON AND VEERING DURING THE OVERNIGHT HOURS. WIND SPEEDS WILL GENERALLY TOP OUT IN THE 15-20 KT RANGE THROUGH MID WEEK...WITH LOCAL ENHANCEMENTS ALONG THE LAND/SEA INTERFACE WITH THE AFTERNOON SEA BREEZE. THERE IS A LOW END CHANCE FOR GUSTS TO AROUND 25 KT MAINLY TUESDAY AFTERNOON AND EVENING WHEN THE PRESSURE GRADIENT IS TIGHTEST. SEAS WILL RESPOND TO MODEST SURGING THROUGH THE PERIOD...BUT WILL MAINLY BE IN THE 2-3 FT RANGE WITHIN 20 NM AND 3-4 FT BEYOND. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && ST
Hazardous weather outlook, Jul 18, 6:18 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 618 PM EDT SAT JUL 18 2015 GAZ099>101-114>119-137>141-SCZ047-048-051-192230- CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN- INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY- INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER-BEAUFORT- COASTAL JASPER- 618 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. EXCESSIVE HEAT...TEMPERATURES WILL RISE INTO THE MID TO UPPER 90S FOR MOST PLACES EACH AFTERNOON FROM SUNDAY THROUGH AT LEAST WEDNESDAY. THESE HOT TEMPERATURES WILL COMBINE WITH DEWPOINTS IN THE LOWER TO MID 70S...AND COULD RESULT IN HEAT INDEX VALUES AROUND 110 DEGREES. HEAT ADVISORIES COULD EVENTUALLY BE NEEDED FOR PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-192230- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 618 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. THUNDERSTORMS...A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING...ESPECIALLY NORTH OF EDISTO BEACH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-SCZ040-042>045-049-050-052-192230- JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY-COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY- 618 PM EDT SAT JUL 18 2015 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. DAMAGING WIND GUSTS IS THE PRIMARY HAZARD. REFER TO THE SPECIAL WEATHER STATEMENT ISSUED AT 615 PM EDT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. EXCESSIVE HEAT...TEMPERATURES WILL RISE INTO THE MID TO UPPER 90S FOR MOST PLACES EACH AFTERNOON FROM SUNDAY THROUGH AT LEAST WEDNESDAY. THESE HOT TEMPERATURES WILL COMBINE WITH DEWPOINTS IN THE LOWER TO MID 70S...AND COULD RESULT IN HEAT INDEX VALUES AROUND 110 DEGREES. HEAT ADVISORIES COULD EVENTUALLY BE NEEDED FOR PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Jul 18, 6:15 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 615 PM EDT SAT JUL 18 2015 GAZ087-088-SCZ040-042>045-049-050-052-190100- JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY-COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY- 615 PM EDT SAT JUL 18 2015 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS EVENING ACROSS PARTS OF SOUTHERN SOUTH CAROLINA AND FAR INTERIOR SOUTHEAST GEORGIA... A LINE OF STRONG TO SEVERE THUNDERSTORMS THAT IS MOVING SOUTH ACROSS THE SOUTH CAROLINA MIDLANDS EARLY THIS EVENING WILL MOVE INTO PARTS OF SOUTHEAST SOUTH CAROLINA BY 8 PM. ALTHOUGH THIS LINE IS EXPECTED TO WEAKEN AS IT APPROACHES THE REGION...A FEW OF THE THUNDERSTORMS COULD STILL BE SEVERE WITH DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...PEOPLE ACROSS THE AREA SHOULD REMAIN WEATHER AWARE THIS EVENING...ESPECIALLY IF ENJOYING OUTDOOR ACTIVITIES. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. &&
Special weather statement, Jul 18, 7:58 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
758 PM EDT SAT JUL 18 2015
SCZ043-044-190045-
INLAND COLLETON SC-DORCHESTER SC-
758 PM EDT SAT JUL 18 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND
DORCHESTER COUNTIES UNTIL 845 PM EDT...
AT 758 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BOWMAN...OR 10 MILES NORTHWEST OF INDIAN FIELD...MOVING SOUTH AT 35
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WALTERBORO...SAINT GEORGE...INDIAN FIELD...GIVHANS FERRY STATE
PARK...DORCHESTER...ST. GEORGE...RIDGEVILLE AND COTTAGEVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3333 8050 3328 8049 3327 8045 3326 8043
3327 8039 3325 8035 3295 8027 3292 8082
3318 8079 3333 8051
TIME...MOT...LOC 2358Z 350DEG 30KT 3334 8066Special weather statement, Jul 18, 8:27 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
827 PM EDT SAT JUL 18 2015
SCZ045-190100-
INLAND BERKELEY SC-
827 PM EDT SAT JUL 18 2015
...MARINERS ON EASTERN LAKE MARION SHOULD SEEK SAFE HARBOR...
AT 826 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF EASTERN
LAKE MARION TO NEAR BOWMAN...AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND CLOUD TO WATER LIGHTNING WILL BE
POSSIBLE WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS ON EASTERN LAKE MARION SHOULD SEEK SAFE HARBOR IMMEDIATELY.
IF CAUGHT ON THE OPEN WATER...STAY AS LOW AS POSSIBLE AND WEAR A
PERSONAL FLOTATION DEVICE. REMEMBER...IF YOU CAN HEAR THUNDER YOU
ARE AT RISK FOR BEING STRUCK BY LIGHTNING.
&&
LAT...LON 3344 8014 3339 8015 3340 8022 3345 8022
3344 8021 3345 8021 3345 8018
TIME...MOT...LOC 0026Z 287DEG 29KT 3345 8032 3331 8063The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:27 PM EDT | Special Weather Statement | CHS | Clarendon | 33 min |
| Jul 18, 8:51 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Dorchester, Hampton | 54 min |
| Jul 18, 9:32 PM EDT | Special Weather Statement | CHS | Allendale | 28 min |
| Jul 18, 9:46 PM EDT | Special Weather Statement | CHS | Hampton | 29 min |
| Jul 19, 2:47 PM EDT | Special Weather Statement | CHS | Jasper | 28 min |
| Jul 19, 2:51 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 54 min |
| Jul 19, 3:05 PM EDT | Special Weather Statement | CHS | Colleton | 25 min |
| Jul 19, 3:10 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 65 min |
| Jul 19, 3:13 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 19, 3:19 PM EDT | Special Weather Statement | CHS | Allendale | 41 min |
| Jul 19, 3:24 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Jasper | 66 min |
| Jul 19, 3:32 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 58 min |
| Jul 19, 3:43 PM EDT | Special Weather Statement | CHS | Berkeley, Dorchester | 47 min |
| Jul 19, 3:49 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 41 min |
| Jul 19, 4:16 PM EDT | Special Marine Warning | CHS | 59 min | |
| Jul 19, 4:19 PM EDT | Special Marine Warning | CHS | 116 min | |
| Jul 19, 4:31 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton | 44 min |
| Jul 19, 5:08 PM EDT | Special Weather Statement | CHS | Colleton | 52 min |
| Jul 19, 5:12 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 19, 5:14 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 19, 5:16 PM EDT | Special Weather Statement | CHS | Charleston | 44 min |
| Jul 19, 7:08 PM EDT | Special Weather Statement | CHS | Hampton | 52 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.